MAUDE Adverse Event Report: COOK ENDOSCOPY INSTINCT ENDOSCOPIC HEMOCLIP; PKL, LIGATOR, HEMORRHOIDAL

COOK ENDOSCOPY INSTINCT ENDOSCOPIC HEMOCLIP; PKL, LIGATOR, HEMORRHOIDAL
Model Number G18344
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Hemostasis (1895)
Date of Event 02/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.Prior to distribution, all instinct endoscopic hemoclips are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered remote.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During a hemostasis procedure for an arterial bleed, the physician chose three (3) instinct endoscopic hemoclips.One (1) clip fell off of the device [prematurely deployed in an unknown location or position].This occurred either outside of the patient and endoscope, inside the endoscope, or in the patient.The position of the clip, either open or closed, is also unknown.It has not been determined (see related emdr 1037905-2019-00140).The position of the clip, either open or closed, is also unknown.Two (2) clips were ultimately placed to stop the bleed.[the following day] the patient began bleeding again and went to surgery (subject of this report).The physician did not know if the bleed was caused by the previously placed clips falling off (separating from the site prematurely) or not, but he did say that the patient did not have any other bleeds.Other than the deployed clips, a section of the device did not remain in the patient's body.The patient required surgery due to bleeding following this occurrence.According to the initial reporter, it is unknown if this was attributable to clip(s) falling (off the site prematurely); however, the physician stated that the patient did not experience any other bleeds.

Brand Name
INSTINCT ENDOSCOPIC HEMOCLIP
Common Device Name
PKL, LIGATOR, HEMORRHOIDAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8434188
Report Number1037905-2019-00141
Device Sequence Number11178508
Product Code PKL
UDI-Device Identifier00827002183445
UDI-Public(01)00827002183445(17)211106(10)W4140603
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K132809
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/06/2021
Device Model NumberG18344
Device Catalogue NumberINSC-7-230-20-S
Device Lot NumberW4140603
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2019
Initial Report FDA Received Date03/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS ENDOSCOPE, UNKNOWN MODEL
Outcome Attributed to Adverse Event Required Intervention;